Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 37, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 6, 2018, 4:08 PM CDT. It took effect at Sep 7, 2018, 7:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2018, 4:08 PM CDT (21:08 UTC)
- In effect from
- Sep 7, 2018, 7:00 AM CDT
- Expired
- Sep 7, 2018, 11:14 PM CDT
- In force
- 16 hr
- Issued by
- NWS JSJ
The text
As transmitted.
591 WHCA72 TJSJ 062108 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 508 PM AST Thu Sep 6 2018 ...Choppy seas across the Atlantic offshore waters... .Waves will increase to 5 to 6 across the outer Atlantic waters as a result of Hurricane Florence through Saturday. AMZ710-070515- /O.NEW.TJSJ.SC.Y.0037.180907T1200Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 508 PM AST Thu Sep 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM AST SATURDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 8 AM Friday to 2 AM AST Saturday. * WINDS...Easterly winds 15 to 20 knots with higher gusts. * WAVES/SEAS...5 to 6 feet with occasional seas up to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
978 WHCA72 TJSJ 070110 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 910 PM AST Thu Sep 6 2018 ...Choppy seas across the Atlantic offshore waters... .Waves will increase to 5 to 7 across the outer Atlantic waters as a result of dominant long period east to northeast swell generated from the distant Hurricane Florence through Saturday. AMZ710-070915- /O.CON.TJSJ.SC.Y.0037.180907T1200Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 910 PM AST Thu Sep 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM AST SATURDAY... * WINDS...Easterly winds 10 to 15 knots with higher gusts. * WAVES/SEAS...5 to 7 feet occasionally up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
393 WHCA72 TJSJ 070825 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 425 AM AST Fri Sep 7 2018 ...Choppy seas across the Atlantic offshore waters... .Waves will increase across the outer Atlantic waters as a result of dominant long period east to northeast swell generated from the distant Hurricane Florence. AMZ710-071630- /O.CON.TJSJ.SC.Y.0037.180907T1200Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 425 AM AST Fri Sep 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM AST SATURDAY... * WINDS...Easterly winds 10 to 15 knots with higher gusts. * WAVES/SEAS...5 to 7 feet occasionally up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
898 WHCA72 TJSJ 071500 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1100 AM AST Fri Sep 7 2018 ...Hazardous seas across the Atlantic offshore waters... .Waves will remain hazardous until late tonight across the outer Atlantic waters as a result of dominant long period east to northeast swell generated from the distant Hurricane Florence. AMZ710-072300- /O.CON.TJSJ.SC.Y.0037.000000T0000Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1100 AM AST Fri Sep 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SATURDAY... * WINDS...Easterly winds 10 to 15 knots with higher gusts. * WAVES/SEAS...5 to 7 feet occasionally up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
608 WHCA72 TJSJ 071947 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 347 PM AST Fri Sep 7 2018 ...Hazardous seas across the Atlantic offshore waters... .Waves will remain hazardous until late tonight across the outer Atlantic waters as a result of dominant long period east to northeast swell generated from the distant Hurricane Florence. AMZ710-080400- /O.CON.TJSJ.SC.Y.0037.000000T0000Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 347 PM AST Fri Sep 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SATURDAY... * WINDS...Easterly winds 10 to 15 knots with higher gusts. * WAVES/SEAS...5 to 7 feet occasionally up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
188 WHCA72 TJSJ 080101 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 901 PM AST Fri Sep 7 2018 ...Hazardous seas across the Atlantic offshore waters... .Waves will remain hazardous until early Saturday morning across the outer Atlantic waters as a result of dominant long period east to northeast swell generated from the distant Hurricane Florence. AMZ710-080600- /O.CON.TJSJ.SC.Y.0037.000000T0000Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 901 PM AST Fri Sep 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SATURDAY... * WINDS...Easterly winds 10 to 15 knots with higher gusts. * WAVES/SEAS...5 to 7 feet occasionally up to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
232 WHCA72 TJSJ 080414 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1214 AM AST Sat Sep 8 2018 ...Seas are subsiding... .Seas are no longer expected to reach 7 feet and are subsiding. Winds will continue to be no higher than 15 knots. AMZ710-080515- /O.CAN.TJSJ.SC.Y.0037.000000T0000Z-180908T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1214 AM AST Sat Sep 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Juan has cancelled the Small Craft Advisory. Seas are no longer expected to reach 7 feet. $$ Snell
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 10:36 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 6, 10:36 AM CDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1136 AM AST Thu Sep 6 2018 .UPDATE...Mostly fair weather was observed in the morning hours across the local islands. Cloudiness started to increase through the morning hours as the onshore wind flow combined with the local effects, but the shower activity was limited to isolated areas across eastern PR. There is still enough moisture to combine with the local effects and diurnal heating to cause shower and thunderstorm development across the interior and western sections of PR. There is a large upper level low across the Bahamas but the divergence aloft associated with this upper low will stay west of the local area. Therefore the inherited forecast was kept and no changes were made. Showers and thunderstorms across the interior to western PR are expected with isolated showers, if any, elsewhere. Winds will be lighter today than they have been the past few days and this moderate winds should prevail into the weekend. Latest guidance suggests that drier air is moving in on Friday and even drier air for the weekend. && .AVIATION...VFR conds expected for the rest of the morning hours across the local terminals. Afternoon SHRA/TSRA development is expected across central/western PR, which could cause VCTS at TJPS/TJBQ/TJSJ after 06/17Z. TEMPO TSRA possible at TJMZ after 18Z today. Winds at 10kt or so expected for the rest of the day with sea breeze variations. && .MARINE...Choppy seas expected today up to 5 feet, increasing to 6 feet tonight as a long period swell moves in from the ENE. Winds will remain at 15kt or less across the local waters today. && .PREV DISCUSSION... /issued 510 AM AST Thu Sep 6 2018/ SYNOPSIS...Upper level ridge is forecast to remain over the eastern Caribbean through Sunday. An upper level low is expected to approach form the northeast on Monday and retrograde over the area through Wednesday. Hurricane Florence is expected to remain over the open Atlantic waters for the next several days. Surface ridge will continue to build across the northeastern Atlantic. Light to moderate trades are expected to prevail across the region through at least midweek next week. SHORT TERM...Today through Saturday... Mostly clear to partly cloudy skies prevailed across the local islands overnight and early this morning with a few passing showers observed across the U.S. Virgin Islands and the east coastal areas of Puerto Rico. Coastal temperatures were in the upper 70s to low 80s under easterly winds at 10 mph or less. As a mid to upper level trough west of the area shifts further northwest, a ridge pattern aloft will slowly build across the forecast area from the east and hold through the upcoming weekend. Although heights are expected to rise, precipitable water will remain near the normal range. Therefore, a sharp decrease in available moisture is not expected at this time under the building ridge. At lower levels, a light to gentle easterly wind flow will continue to prevail. Under the aforementioned pattern, sea breeze convergence and available moisture will result in afternoon showers and thunderstorms across the interior and western areas of Puerto Rico each day. However, as the trough moves away, intensity and areal coverage of afternoon showers and thunderstorms will decrease. Elsewhere, fair weather is expected. LONG TERM...Sunday through Thursday... Fair weather conditions are expected to prevail between Sunday and Monday, as the local islands remain under influence of the upper level ridge to the west and the upper level low to the northeast of the region. However, diurnally induced afternoon showers are expected each afternoon, over the interior and western sections of Puerto Rico. As the upper level low moves west on Tuesday and Wednesday, upper level dynamics should be favorable for thunderstorms to develop over western Puerto Rico. By the end of the long term period, models disagree considerably with the evolution of an area of low pressure currently located a few miles southwest of the Cabo Verde Islands. Based on the 06/00z model data, the GFS is having a faster solution and bringing the system into the eastern Caribbean by the end of the week, and a slower solution is presented by the ECMWF with the system remaining over the open Atlantic waters. This area of low pressure is currently being monitored by the National Hurricane Center and more information can be found on the Tropical Weather Outlook (TWOAT) and on future discussion by the National Weather Service San Juan Office. AVIATION...Mostly VFR conditions are expected to prevail at all TAF sites, however Aft 06/16z, SHRA/TSRA expected across the interior and western sections of Puerto Rico and may result in brief periods of MVFR conds in and around JMZ/JPS/JBQ through 06/22z. Easterly winds at around 10 knots with sea breeze variations. MARINE...A long period east to northeast swell from Hurricane Florence will arrive across the Atlantic waters and Anegada passage later today and spread across the rest of the local waters on Friday and into the weekend. Seas are expected to increase up to 6 feet and cause a high rip current risk beginning on Friday across the northern beaches of Puerto Rico. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 79 89 79 / 20 30 20 20 STT 89 80 90 79 / 20 30 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....99
Hazardous weather outlook, Sep 6, 4:36 AM CDT, 11 hours 32 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 505 AM AST jueves 6 de septiembre de 2018 AMZ710>745-PRZ001>013-070915- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central- Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 505 AM AST jueves 6 de septiembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Hay una probabilidad de tronadas con lluvia fuerte y vientos en rafaga breves esta tarde a traves de sectores del oeste e interior de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. Deslizamientos en areas de terreno impinado tambien son posibles. .Olas...Oleaje aumentando a 6 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Hay un riesgo moderado de corrientes marinas para las costas del norte y sur de Puerto Rico asi como para Vieques y Culebra. .Dias dos a siete...viernes a miercoles Se espera que una marejada de periodo largo resulte en un riesgo de moderado a alto de corrientes marinas a lo largo de las playas de Puerto Rico este fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vientos fuertes, inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-070915- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 505 AM AST jueves 6 de septiembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Olas...Oleaje aumentando a 6 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Hay un riesgo moderado de corrientes marinas para las playas del norte de Santa Cruz durante el fin de semana. .Dias dos a siete...viernes a miercoles Se espera riesgo moderado de corrientes marinas para Santa Cruz durante el fin de semana. El riesgo de bajo a moderado continua a traves de San Thomas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 6, 3:54 PM CDT | Rip Current Statement | JSJ | 23 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.